B12 Deficiant causing symptoms? - Pernicious Anaemi...

Pernicious Anaemia Society

23,314 members16,414 posts

B12 Deficiant causing symptoms?

waveylines
waveylines

Hi -Id be very grateful for any comments on the following from you lovely people.

I was diagnosed and treated sucessfully for breast cancer three years ago. In the last three years I have had four operations -last one beginning of June. I have fully treated hypothyroidism (ndt Thytijd hormone upper third of range), have universal vitiligo so sun intolerant but taking vitamin D so am near the top of the range.

Ive had a head tremor on and off for nearly ten years. I was taking supplements including a b12 vitamin tablet regime prior to my diagnosis of bc but was told to stop all supplements to avoid interaction with treatment. So no supplements for the last three years.

Fro the last 6 months I have suffered with increasing dreadful fatigue and worsening head leg hand tremors.

Since my op which has healed well I have deterioated further:-

1. Generally weak but especially in my legs,

2. heavy leg feelings.

3. Poor memory

4. Tremors getting worse -postural type.

5. Periodic blurred vision over last year.

6. Burning, tingling in hands and feet.

Weak rectum spincter muscle medically tested causing continence issues.

Seen my GP whose now referred me to neurology but took on board my comments about is this gluten or B twelve deficiency and waiting blood test results back for a battery of tests. Will post when I know them.

After my blood test on Thursday I felt so ill I could barely get up and down my stairs at home so I decided to reinstate my vitamin b protocol. And within two days the burning tingling has all gone. The other symptoms remain. So have decided to continues with b protocol.

Be grateful for any thoughts feedback. Many thanks.

6 Replies
oldestnewest

How is your diet? Plenty of meat and/or fish?

waveylines
waveylines in reply to fbirder

Yes eat plenty of meat and fish. However am aware that aneasthetic can wipe B12 reserves.....

fbirder
fbirder in reply to waveylines

The anaesthetic used for major surgery isn’t normally nitrous oxide (gas and air) which is what causes the problem with B12. And, for people without an absorption problem it’s normally fairly temporary.

When the blood tests come back don’t be too surprised if your doctor says the B12 is normal. Ask for the actual result and the ‘normal’ range. If yours is near the bottom of this range then ask to be treated as ‘intermediate’ according to this NHS document...

hey.nhs.uk/wp/wp-content/up...

That treatment should be to start a course of B12 injections, three per week and to test for Intrinsic Factor antibodies. If the IFab test is positive, or the B12 symptoms are relieved by the injections, then you need inj cations for life.

waveylines
waveylines in reply to fbirder

Thanks fbirder much appreciated will do. 😊 That interesting re the anasthetic info too....Im not very familar with the area of B12 -only in the context of hypothyroidism.

My GP is really lovely & the practise have been good at prescribing my thyroid meds -ndt- for the last 8 years so fingers crossed they will support me on this too. They know Im very persistant.....!!!

Hi waveylines,

Just to mention too that you need k2 and magnesium with the vitamin D supplements to ensure that it is absorbed by your bones and not tissues.

Thanks Highland49. 😊 Im only on a maintanance dose now for D3 so dont need the k2 anymore. I struggle with magnesium as it causes loose bowels.....Ive been taking mine in a sachet form so can only tolerate it once or twice per week.

You may also like...